Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 104, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 30, 2006, 3:52 PM EDT for Wood County, Ohio. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 3:52 PM EDT (19:52 UTC)
- Expired
- May 30, 2006, 4:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wood County, OH
The radar
The Detroit radar (KDTX), 126 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:57 PM EDT | HAIL 0.75 | Perrysburg, OH | |
| May 30, 4:10 PM EDT | HAIL 0.75 | Perrysburg, OH | |
| May 30, 4:13 PM EDT | HAIL 0.75 | Perrysburg, OH | ALSO STRONG GUSTY WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 301952
SVRCLE
OHC173-302045-
/O.NEW.KCLE.SV.W.0104.060530T1952Z-060530T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
352 PM EDT TUE MAY 30 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 445 PM EDT
* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
PERRYSBURG...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE ROSSFORD AND NORTHWOOD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4153 8369 4157 8361 4161 8357 4161 8345
4162 8344 4162 8342 4159 8342 4144 8355
4152 8370
$$2 follow-up statements
000
WWUS51 KCLE 302020
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT TUE MAY 30 2006
OHC173-302045-
/O.CON.KCLE.SV.W.0104.000000T0000Z-060530T2045Z/
WOOD OH-
420 PM EDT TUE MAY 30 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR WOOD
COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR WALBRIDGE...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WALBRIDGE.
LAT...LON 4153 8369 4157 8361 4161 8357 4161 8345
4162 8344 4162 8342 4159 8342 4144 8355
4152 8370
$$
BM000
WWUS51 KCLE 302047
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT TUE MAY 30 2006
OHC173-302057-
/O.EXP.KCLE.SV.W.0104.000000T0000Z-060530T2045Z/
WOOD OH-
447 PM EDT TUE MAY 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRED AT 445 PM
EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM OTHER THUNDERSTORMS THIS EVENING.
LAT...LON 4153 8369 4157 8361 4161 8357 4161 8345
4162 8344 4162 8342 4159 8342 4144 8355
4152 8370
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:03 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 30, 1:03 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 103 PM EDT TUE MAY 30 2006 .AVIATION(18Z-18Z)... LGT WNDS IN AMS WL ALLOW SOME AREAS OF HZ TO PERSIST AND VSBYS SHUD DROP BACK WELL INTO THE MVFR LEVEL TNGT AS SOME FOG MIXES BACK IN. OTRW...STILL EXPECT AMS TSRA TO CONT TO DVLP WITH NO RHYME OR REASON OTHER THAN TOL AND FDY WL BE MORE SUSPECT AS LEFTOVR BOUNDARIES FM PREVIOUS CONVECTIVE ACTIVITY WL ACT AS A FOCUS FOR MORE ACTIVITY THIS AFTN AND EVE ALG WITH FACT THAT AMS NOT AS CAPPED IN NORTHWEST OHIO AS IS THE CASE FURTHER EAST. XPCT MORE CONVECTION TO LAST TNGT AND CONT WED AS A WK CDFNT BGNS TO MOV INTO NW OH LATE WED TO ACT AS A FOCUS FOR TSRA TO DVLP ALG AND AHD OF THIS FNT. DISC FM SPC SUMS UP SVR RISK: THUNDERSTORMS HAVE ALREADY DEVELOPED OVER PARTS OF THE OH VALLEY FROM IND INTO OH AND ACTIVITY SHOULD CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON. THIS REGION IS UNDER THE INFLUENCE OF AN UPPER RIDGE WITH VERY WEAK SHEAR AND MODEST MID LEVEL LAPSE RATES. HOWEVER...THERMODYNAMIC PROFILES WITH MODERATE INSTABILITY...MLCAPE AROUND 2000 J/KG...AND LOW LEVEL TEMPERATURE-DEWPOINT SPREADS UP TO 25F WILL SUPPORT THREAT OF STRONG STORMS CAPABLE OF PRODUCING ISOLATED DOWNBURSTS AND HAIL. LACK OF A LOW LEVEL FOCUS AND WEAK VERTICAL SHEAR SUGGEST ACTIVITY WILL BE DISORGANIZED AND PULSE IN CHARACTER...WITH ANY SEVERE EVENTS REMAINING BRIEF AND ISOLATED. && .SHORT TERM (TODAY THROUGH WEDNESDAY)... NOT MANY CHANGES TO PREV FORECAST. STRONG UPPER LEVEL RIDGE WILL REMAIN IN PLACE TODAY BUT STARTS TO BREAK DOWN/PUSH OFF TO THE SOUTH ON WEDNESDAY AS S/W MOVES INTO THE GREAT LAKES. LIKE YESTERDAY INSTAB AND DAYTIME HEATING SHOULD BE ENOUGH TO TRIGGER FEW TSTMS BUT STILL LIMTED WITH STG UPPER LVL RIDGE IN PLACE AND NO TRIGGER OTHER THAN NEAR LAKE BREEZE. WILL CONTINUE WITH CHC W AND SLIGHT CHC E AND CONTINUE THIS INTO TONIGHT ALSO. HIGH TEMPS MUCH LIKE YDA AROUND 90 AND HUMID WITH FEW MORE CLOUDS. THEN AND UPPER LVL RDG SHIFTS TO SE TOMORROW EXPECT BETTER CHC FOR TSTMS AS FRONT APPROACHES THE NW CORNER OF THE STATE WEDNESDAY EVENING. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... MODELS ARE NOT AS AGRESSIVE WITH THE DEEPENING TROUGH OVER THE EASTERN UNITED STATES TOWARD THE END OF THE WEEK. ACTUALLY...MODELS HAVE BECOME MORE PROGRESSIVE WITH EACH RUN IN THE EXTENDED PERIODS. HEAT WAVE WILL COME TO AN END AFTER MID WEEK AS A COLD FRONT SWEEPS EAST TOWARD THE FORECAST AREA AND A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE FRONT. RAINFALL WILL ONCE AGAIN AFFECT THE FORECAST AREA...ESPECIALLY THURSDAY AFTERNOON INTO THURSDAY NIGHT WITH THE COLD FRONT AND THE WAVE OF LOW PRESSURE. DRIER AIR WILL WORK INTO THE AREA THURSDAY NIGHT AND SET UP FOR A DRY WEEKEND WITH TEMPERATURES NEAR NORMAL AS STRONG HIGH PRESSURE BUILDS EAST OVER THE AREA. ANOTHER SHOT OF PRECIPITATION EXPECTED SUNDAY NIGHT INTO MONDAY AS FAST MOVING LOW TRACKS EAST SOUTHEAST TOWARD THE AREA FROM THE PACIFIC NORTHWEST. WILL MENTION A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...WCR LONG TERM...LOMBARDY AVIATION...ADAMS
Hazardous weather outlook, May 30, 6:22 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 622 AM EDT TUE MAY 30 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-311030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 622 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 30, 2:50 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 250 PM EDT TUE MAY 30 2006 OHZ003-006>009-017>019-027>029-036-037-047-302000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION... MOUNT GILEAD...MOUNT VERNON 250 PM EDT TUE MAY 30 2006 A LINE OF THUNDERSTORMS FROM WEST OF TOLEDO TO NEAR FINDLAY WILL CONTINUE TO MOVE NORTHEAST AROUND 20 MPH. THEY WILL BE MOVING INTO THE TOLEDO TO NEAR TIFFIN BY 4:30 THIS AFTERNOON. HEAVY RAINS FROM A HALF INCH TO INCH IN LESS THAN HOUR AND HAIL ARE POSSIBLE WITH THE HEAVIER THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 4:30 THIS AFTERNOON... WILL BE FROM SANDUSKY TO MOUNT VERNON AND THEY CAN PRODUCE RAINFALL FROM A HALF INCH TO ONE INCH IN A SHORT PERIOD OF TIME. THE HEAVY RAINS CAN CAUSE FLOODING OF STREETS AND LOW LYING AREAS. THOMPSON
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:25 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 65 min |
| May 30, 3:50 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 55 min |
| May 30, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 67 min |
| May 30, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 61 min |
| May 30, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 38 min |
| May 30, 4:19 PM EDT | Special Marine Warning | CLE | 86 min | |
| May 30, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 59 min |
| May 30, 4:56 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 79 min |
| May 30, 4:59 PM EDT | Special Marine Warning | CLE | 91 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.